MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RE W/ 4L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.Gas exchanger.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, they noticed a plasma leak.As per user facility, the o2 started to go down they run their fio2 at 100% and keep their po2 values very high.The lowest po2 value on cpb was 493 mmhg.They were on cpb for 6.5 hours.No known impact or consequence to patient.Product was not changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 26, 2021.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h4 (device manufacture date) h6 (identification of evaluation codes 3331, 4114, 3221, 4315) type of investigation code #1: 3331 - analysis of production records type of investigation code #34: 4114 - device not returned results code: 3221 - no findings available conclusions code: 4315 - cause not established significant evaluation has been conducted to determine the potential cause of the reported events.There has been multiple laboratory tests and evaluations.An exact cause of the plasma leakage could not be determined at this time.An engineering investigation is in progress to determine a root cause of this phenomenon.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RE W/ 4L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11388286
Report Number1124841-2021-00032
Device Sequence Number19874329
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberYP14
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight88